Open Access
Translator Disclaimer
March, 1984 Location Estimators and Spread
Chris A. J. Klaassen
Ann. Statist. 12(1): 311-321 (March, 1984). DOI: 10.1214/aos/1176346409

Abstract

In the location estimation problem, translation equivariant estimators are considered. It is shown that under a mild regularity condition the distribution of such estimators is more spread out than a particular distribution which is defined in terms of the sample size and the density of the i.i.d. observations. Some consequences of this so-called spread-inequality are discussed, namely the Cramer-Rao inequality, an asymptotic minimax inequality and the efficiency of the maximum likelihood estimator in some nonregular cases.

Citation

Download Citation

Chris A. J. Klaassen. "Location Estimators and Spread." Ann. Statist. 12 (1) 311 - 321, March, 1984. https://doi.org/10.1214/aos/1176346409

Information

Published: March, 1984
First available in Project Euclid: 12 April 2007

zbMATH: 0548.62022
MathSciNet: MR733516
Digital Object Identifier: 10.1214/aos/1176346409

Subjects:
Primary: 62F10
Secondary: 62F11, 62F12

Rights: Copyright © 1984 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.12 • No. 1 • March, 1984
Back to Top